Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

What is the cause of heavy flow and cramping after periods in a woman not on birth control ?

In the past year I have come off of depo prevera, which I was on for about 6 years. In that time I haven t really had a period, but now it seems to be back to my normal 11 days. My concern is that I just finished the 11 days a few days ago and yesterday it started again and its brighter and quite heavy, I have cramping and there is some clotting. As far as I know I have never experienced this before and I am a little scared, I am 31 and not on birth control but have regular sex with my boyfriend. Should I be alarmed or is this normal? Thanks for any help you can provide.
Asked On : Fri, 4 Feb 2011
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Welcome to HealthcareMagic forum.
This irregular period with heavy bleeding you are experiencing is due to hormonal disbalance which is common after contraceptive use. Start taking oral pills for 2-3 cycles to decrease the bleeding and regularise your cycles.
Dr. Rakhi Tayal
Answered: Fri, 4 Feb 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor